A numerical comparison of partial solutions in the decomposition method for linear and nonlinear partial differential equations. (English) Zbl 1007.65078

Summary: The decomposition method for solving the linear heat equation and nonlinear Burgers equation is implemented with appropriate initial conditions. The application of the method demonstrated that the partial solution in the \(x\)-direction requires more computational work when compared with the partial solution developed in the \(t\)-direction but the numerical solution in the \(x\)-direction are performed extremely well in terms of accuracy and efficiency.


65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
35K05 Heat equation
35Q53 KdV equations (Korteweg-de Vries equations)
Full Text: DOI


[1] Cole, J. D., On a quasilinear parabolic equation occurring in aerodynamic, Quart. Appl. Math., 9, 225-236 (1951) · Zbl 0043.09902
[3] Hopf, E., The partial differential equation \(u_t+ uu_x=u_{ xx } \), Comm. Pure Appl. Math., 3, 201-230 (1950) · Zbl 0039.10403
[4] Kamenshchik, A. Y.; Khalatnikov, I. M.; Martellini, M., Singularity in solutions of Burgers’ equation, Phys. Lett. A, 232, 87-90 (1997) · Zbl 1053.35537
[5] Adomian, G.; Rach, R., Equality of partial solutions in the decomposition method for linear or nonlinear partial differential equations, Comp. Math. Appl., 19, 9-12 (1990) · Zbl 0702.35058
[6] Wazwaz, A. M., Equality of partial solutions in the decomposition method for partial differential equations, Int. J. Comput. Math., 65, 293-308 (1997) · Zbl 0891.65105
[8] Adomian, G., A review of the decomposition method in applied mathematics, J. Math. Anal. Appl., 135, 501-544 (1988) · Zbl 0671.34053
[9] Seng, V.; Abbaoui, K.; Cherruault, Y., Adomian polynomials for nonlinear operators, Math. Comp. Model., 24, 59-65 (1996) · Zbl 0855.47041
[10] Cherruault, Y., Convergence of Adomian’s method, Kybernetics, 18, 31-38 (1989) · Zbl 0697.65051
[11] Rèpaci, A., Nonlinear dynamical systems: on the accuracy of Adomian’s decomposition method, Appl. Math. Lett., 3, 35-39 (1990) · Zbl 0719.93041
[12] Cherruault, Y.; Adomian, G., Decomposition methods: a new proof of convergence, Math. Comp. Model., 18, 103-106 (1993) · Zbl 0805.65057
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.